Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 83, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 4:19 PM CDT for 5 counties in Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 4:19 PM CDT (21:19 UTC)
- Expired
- Mar 27, 2017, 4:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Sumner County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 18 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WUUS54 KOHX 272119
SVROHX
TNC037-149-165-187-189-272200-
/O.NEW.KOHX.SV.W.0083.170327T2119Z-170327T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
419 PM CDT MON MAR 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Davidson County in Middle Tennessee...
Northwestern Rutherford County in Middle Tennessee...
Southeastern Sumner County in Middle Tennessee...
East central Williamson County in Middle Tennessee...
Western Wilson County in Middle Tennessee...
* Until 500 PM CDT
* At 419 PM CDT, a severe thunderstorm was located over La Vergne, or
14 miles northwest of Murfreesboro, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gallatin, Lebanon, Hendersonville, Smyrna, La Vergne, Mount Juliet,
Nolensville, Hermitage, Rural Hill, Belinda City, Dickerson Chapel
Recreation Area, Percy Priest Lake and Gladeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3632 8627 3630 8627 3631 8625 3632 8625
3630 8618 3588 8652 3594 8671 3640 8655
TIME...MOT...LOC 2119Z 205DEG 38KT 3601 8657
HAIL...0.75IN
WIND...60MPH
$$
Barnwell2 follow-up statements
856
WWUS54 KOHX 272138
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
438 PM CDT MON MAR 27 2017
TNC037-149-187-272147-
/O.CAN.KOHX.SV.W.0083.000000T0000Z-170327T2200Z/
Davidson TN-Rutherford TN-Williamson TN-
438 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND EAST CENTRAL WILLIAMSON COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3632 8627 3630 8627 3631 8625 3632 8625
3630 8618 3603 8640 3605 8644 3606 8644
3611 8654 3614 8653 3614 8655 3625 8660
3640 8655
TIME...MOT...LOC 2137Z 205DEG 38KT 3619 8647
$$
TNC165-189-272200-
/O.CON.KOHX.SV.W.0083.000000T0000Z-170327T2200Z/
Sumner TN-Wilson TN-
438 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN SUMNER AND WESTERN WILSON COUNTIES...
At 437 PM CDT, a severe thunderstorm was located over Belinda City,
or 8 miles west of Lebanon, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Rural Hill, Belinda
City, Dickerson Chapel Recreation Area and Gladeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3632 8627 3630 8627 3631 8625 3632 8625
3630 8618 3603 8640 3605 8644 3606 8644
3611 8654 3614 8653 3614 8655 3625 8660
3640 8655
TIME...MOT...LOC 2137Z 205DEG 38KT 3619 8647
HAIL...0.75IN
WIND...60MPH
$$
Barnwell437
WWUS54 KOHX 272145
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
445 PM CDT MON MAR 27 2017
TNC165-189-272154-
/O.CAN.KOHX.SV.W.0083.000000T0000Z-170327T2200Z/
Sumner TN-Wilson TN-
445 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMNER AND
WESTERN WILSON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3632 8627 3630 8627 3631 8625 3632 8625
3630 8618 3603 8640 3605 8644 3606 8644
3611 8654 3614 8653 3614 8655 3625 8660
3640 8655
TIME...MOT...LOC 2142Z 205DEG 38KT 3626 8643
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:01 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 27, 3:01 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 301 PM CDT Mon Mar 27 2017 .DISCUSSION... Numerous thunderstorms have moved into our western counties, including a few likely severe storms with radar indicating large hail. Afternoon analysis indicates dew points around 60, capes near 1500 J/kg, and low level SRH just over 200. That is enough to get some rotation within the individual storms, which supports large hail and localized damaging winds. Although the potential for tornadoes is relatively low, we will need to monitor these rotating storms closely for localized spin up potential. These thunderstorms will continue to move eastward across the Mid STate through the next few hours. HRRR model indicates additional thunderstorms, currently forming farther west along the Ms River, will consolidate into a line and sweep through this evening with possible strong winds. Timing of this line is estimated to be at CKV around 6 PM, BNA by 8 PM, and 10 PM for the Plateau. Many areas will have more than 1 inch of rainfall through tonight, with some locally heavier amounts possible. A few localized flash flood warnings are possible. A few showers will linger into Tuesday morning. Otherwise, upper ridging will build in Tuesday and Wednesday. Temperatures will be warm. Lingering cloudiness on Tuesday will only allow low to mid 70s, but more sun and rising heights Wednesday will allow highs near 80. A strengthening low pressure system over the Plains will bring our next chance of thunderstorms by Thursday. This looks like another potentially severe thunderstorm day as low level moisture and southerly flow increases ahead of an approaches cold front. Thunderstorms chances will stay in the forecast from Thursday through Friday. Saturday and Sunday look pretty good at this time. The next system with more showers and storms is set to roll in next Monday or Tuesday. && .AVIATION... 18Z TAF DISCUSSION. Numerous showers/storms will affect airports this TAF period especially later this afternoon/evening. MVFR cigs/vis anticipated with lower categories and amendments possible. Gusty south to southwest winds this afternoon will weaken and veer to west/northwest late in the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 58 72 52 78 58 / 100 10 10 0 20 Clarksville 55 69 52 74 57 / 90 10 10 10 20 Crossville 57 69 50 74 55 / 90 20 10 0 10 Columbia 59 72 52 78 58 / 100 10 10 20 10 Lawrenceburg 59 73 52 79 58 / 100 10 10 20 10 Waverly 56 70 52 76 59 / 90 10 10 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 10 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 521 AM CDT Mon Mar 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 521 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon and evening across all of Middle Tennessee. The greatest chance for severe storms however remains along and west of I-65. Damaging straight line winds and hail are the main threats. An isolated brief tornado is possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong to severe storms is possible in Middle Tennessee on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon and again on Thursday.
In the hours before
Local storm report, Mar 27, 4:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
404 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL MILLERSVILLE 36.38N 86.70W
03/27/2017 E1.00 INCH SUMNER TN TWITTER
&&
EVENT NUMBER OHX1700328
ROSELocal storm report, Mar 27, 4:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 1 NE BELLE MEADE 36.11N 86.84W
03/27/2017 DAVIDSON TN EMERGENCY MNGR
TREE DOWN ON ABBOT MARTIN RD.
&&
EVENT NUMBER OHX1700329
MR3Local storm report, Mar 27, 4:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
408 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 1 E BELLE MEADE 36.10N 86.84W
03/27/2017 DAVIDSON TN EMERGENCY MNGR
TREE DOWN AT HARDING PLACE AND NORTHUMBERLAND
&&
EVENT NUMBER OHX1700330
MR3Local storm report, Mar 27, 4:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL WHITE HOUSE 36.46N 86.67W
03/27/2017 E0.88 INCH ROBERTSON TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED ON THE SOUTH SIDE OF WHITE
HOUSE.
&&
EVENT NUMBER OHX1700331
MR3Local storm report, Mar 27, 4:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL MILLERSVILLE 36.38N 86.70W
03/27/2017 M1.75 INCH SUMNER TN TWITTER
&&
EVENT NUMBER OHX1700332
ROSELocal storm report, Mar 27, 4:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL GOODLETTSVILLE 36.33N 86.70W
03/27/2017 M1.00 INCH DAVIDSON TN TWITTER
&&
EVENT NUMBER OHX1700333
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:43 PM CDT | Special Weather Statement | OHX | Stewart | 47 min |
| Mar 27, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| Mar 27, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Mar 27, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 36 min |
| Mar 27, 3:13 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Williamson | 62 min |
| Mar 27, 3:17 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery | 28 min |
| Mar 27, 3:21 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Maury | 54 min |
| Mar 27, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 36 min |
| Mar 27, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Mar 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 35 min |
| Mar 27, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 31 min |
| Mar 27, 4:29 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 46 min |
| Mar 27, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 37 min |
| Mar 27, 4:42 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 48 min |
| Mar 27, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 30 min |
| Mar 27, 5:02 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 43 min |
| Mar 27, 5:11 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 49 min |
| Mar 27, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Mar 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| Mar 27, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 29 min |
| Mar 27, 5:39 PM CDT | Tornado Warning | OHX | Perry, Wayne | 25 min |
| Mar 27, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 45 min |
| Mar 27, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 16 min |
| Mar 27, 6:02 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 28 min |
| Mar 27, 6:12 PM CDT | Areal Flood Advisory | OHX | Perry | 2 hr |
| Mar 27, 6:28 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 32 min |
| Mar 27, 6:43 PM CDT | Tornado Warning | OHX | Wayne | 32 min |
| Mar 27, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Williamson | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.